Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 30, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 7, 2019, 6:50 PM CDT for Armstrong County, Donley County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2019, 6:50 PM CDT (23:50 UTC)
- Expired
- May 7, 2019, 7:09 PM CDT
- In force
- 19 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Armstrong County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 58 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 1:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WFUS54 KAMA 072350
TORAMA
TXC011-129-080030-
/O.NEW.KAMA.TO.W.0030.190507T2350Z-190508T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
650 PM CDT Tue May 7 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Eastern Armstrong County in the Panhandle of Texas...
Northwestern Donley County in the Panhandle of Texas...
* Until 730 PM CDT.
* At 650 PM CDT, a severe thunderstorm capable of producing a tornado
was located 13 miles southwest of Goodnight, or 17 miles south of
Claude, moving northeast at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Clarendon, Howardwick, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This storm has a history of producing tornadoes. TAKE COVER NOW!
&&
LAT...LON 3475 10145 3490 10145 3518 10122 3501 10064
3475 10114
TIME...MOT...LOC 2350Z 217DEG 26KT 3486 10129
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Bieda1 follow-up statement
430
WWUS54 KAMA 080009
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
709 PM CDT Tue May 7 2019
TXC011-129-080018-
/O.CAN.KAMA.TO.W.0030.000000T0000Z-190508T0030Z/
Armstrong TX-Donley TX-
709 PM CDT Tue May 7 2019
...THE TORNADO WARNING FOR EASTERN ARMSTRONG AND NORTHWESTERN DONLEY
COUNTIES IS CANCELLED...
The Tornado Warning that was previously in effect has been reissued
for the same counties and is in effect until 745 PM CDT. Please
refer to that bulletin for the latest severe weather information.
A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.
Remember, a Tornado Warning still remains in effect for eastern
Armstrong and northwestern Donley Counties.
LAT...LON 3475 10145 3490 10145 3518 10122 3501 10064
3475 10114
TIME...MOT...LOC 0007Z 217DEG 26KT 3497 10119
$$
BiedaWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 6:40 PM CDT, 10 minutes earlier.
Area forecast discussion, May 7, 6:40 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
640 PM CDT Tue May 7 2019
.AVIATION...
For the 00z TAFs...
Scattered to numerous thunderstorms occurring at this time moving
north-northeast, and impacting mainly the eastern half of the
forecast area at this time. Potential for additional
thunderstorms continues at all terminals through the evening.
Outflow-enhanced frontal boundary has caused surface winds to
shift to north. Expect that surface winds will trend to east
this evening, and possibly return to southeast before stronger
push of frontal boundary turns winds to north again. Occasional
MVFR visibilities and ceilings expected this evening and
overnight, with VFR conditions expected to prevail after sunrise.
Cockrell
&&
.PREV DISCUSSION... /Issued 334 PM CDT Tue May 7 2019/
SHORT TERM...Through tonight...
MESOSCALE UPDATE issued 139 PM remains valid...
..Significant severe weather including tornadoes expected today...
* Synoptic Overview: The synoptic pattern checks all the boxes for a
significant severe weather event.
* Mesoscale: Elevated convection this morning and early this
afternoon reinforced a composite cold front/outflow boundary which
now arcs from roughly a Vega to Stinnett to Spearman to Liberal,
KS line. This boundary has been and will continue to initiate
elevated convection which will exist in a stable enough sfc
environment that hail should be the main threat in areas northwest
of the aforementioned arc early this afternoon.
Of greater concern will be scattered supercells set to initiate
sometime between 3-5 PM east of a developing dryline which is
cutting through Tucumcari and Clovis. These supercells will exist
in an environment characterized by MLCAPE values nearing 3000 J/kg
and effective shear values of 40-50 kts by late afternoon. Backing
winds just SE of the sfc boundary will result in a zone of enhanced
tornado potential along US 60 from the Canyon/Amarillo area to the
Borger/Pampa area this afternoon. Just on the cool side of the
front, an area of strong baroclinically generated horizontal
vorticity exists right now but is likely somewhat unavailable to
storms as convection remains elevated early this afternoon. However,
this vorticity will become available for streamwise ingestion into
any storms that ride the boundary later this afternoon as
boundary layer modification should be sufficient to meet the
classic conceptual model of "boundaries that produce tornadoes."
Both sides of this boundary will be watched like a hawk through
the afternoon.
Elsewhere, south and east of this boundary, the ambient synoptic
and mesoscale environment will support severe convection with
damaging winds and potentially very large hail in the afternoon
hours. As the sun begins to set and the low levels de-couple, expect
an increasing tornado threat in the SE TX Panhandle with any
convection that remains quasi-discrete. Surface-based convection
looks to remain possible if not likely through midnight in the
eastern TX Panhandle which means the tornado threat will not end at
sunset.
* Hazards: Tornadoes, some of which may be strong, are the most
concerning aspect of this event, though very large hail and
damaging winds are also likely. Heavy rain and flooding will be
possible as there may well be multiple rounds or training
thunderstorms this evening.
* Summary: This has the potential to be a higher end severe event for
the Panhandles. Storms will continue to fire, become more
widespread and more severe by around 4 PM with a dangerous window
for all hazards between 4 PM and roughly midnight.
Simpson
LONG TERM...
..Wednesday through Tuesday...
Strong shortwave trof in southwest flow aloft passes in the
morning on Wednesday. Dryline exits eastern parts of Texas and
Oklahoma Panhandles with drier air moving in across southern
sections. Polar cold front moves in from the north, clearing
most of the area by sunset Wednesday. Thunderstorms will be
possible with passage of cold front and exit of dryline.
Thunderstorms may linger through the evening on Wednesday, with
rain showers then becoming expected precipitation type, owing to
loss of moisture and instability. Polar cold front then moves
quickly south of the area, with cool north winds continuing
Wednesday night and Thursday. Post-frontal surface ridge
dominates through Friday morning. Meanwhile, flow aloft remains
energized as falling mid-level heights over intermountain west
leads to development of closed low over central California by
Friday morning, with southwest flow aloft prevailing through
Friday night. Southwest flow aloft is disrupted Saturday night as
northern stream trof makes a run at northeast sections. Models in
poor agreement Saturday night and beyond with upper-level
features, but expect that moisture will make a return, with
chances for thunderstorms resuming Friday night.
Highs on Thursday and Friday in the 50s and lower-60s. Continued
cool Saturday with highs in the 60s. Modest warmup begins Sunday
with highs back in the 70s.
Cockrell
HYDROLOGY...
Copious amounts of moisture and expected thunderstorms could lead
to flash flooding in the eastern Oklahoma Panhandle, as well as in
the northeast and north-central Texas Panhandle. Flash Flood
Watch continues through 7 AM Wednesday for this area.
Cockrell
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 54 75 42 57 39 / 50 5 30 5 5
Beaver OK 55 75 44 55 39 / 80 20 20 5 0
Boise City OK 49 66 37 52 36 / 50 20 40 20 10
Borger TX 56 76 44 57 41 / 60 10 30 5 0
Boys Ranch TX 54 75 43 57 40 / 50 10 30 10 5
Canyon TX 53 77 42 60 39 / 40 5 30 5 5
Clarendon TX 57 77 46 60 42 / 70 10 10 0 0
Dalhart TX 50 70 41 54 38 / 50 20 40 10 5
Guymon OK 53 70 41 54 38 / 60 20 30 10 5
Hereford TX 52 77 42 59 39 / 30 5 30 5 5
Lipscomb TX 56 77 46 57 40 / 80 20 30 5 0
Pampa TX 55 74 42 54 38 / 70 10 30 5 0
Shamrock TX 57 79 47 61 43 / 80 20 10 0 0
Wellington TX 58 80 49 65 44 / 80 10 10 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch through Wednesday morning for the following
zones: Hansford...Hemphill...Hutchinson...Lipscomb...
Ochiltree...Roberts.
OK...Flash Flood Watch through Wednesday morning for the following
zones: Beaver.
&&
03/29Hazardous weather outlook, May 7, 3:36 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 336 PM CDT Tue May 7 2019 OKZ001>003-TXZ001>020-317-081100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 336 PM CDT Tue May 7 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Strong to severe thunderstorms are expected. Hail and damaging winds will be possible across much of the Oklahoma and Texas Panhandles, with the largest hail and strongest gusts, up to baseball size and 70 mph, possible across mainly the southeastern half of the Combined Texas and Oklahoma Panhandles. Isolated tornadoes are also possible through this evening, with the greatest risk also across the southeastern three-fourths of the Combined Panhandles. Heavy rains can also be expected, possibly leading to localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible Wednesday and Wednesday evening. A few of these may become strong to marginally severe, with one inch hail possibly occurring. Thunderstorms will be possible again Friday night through Monday. The threat for severe weather with these storms will likely be low. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management officials across the Oklahoma and Texas Panhandles should remain alert for possible activation through this evening. Cockrell
In the hours before
Local storm report, May 7, 5:04 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL FRITCH 35.64N 101.60W
05/07/2019 E1.25 INCH HUTCHINSON TX SOCIAL MEDIA
QUARTER TO HALF DOLLAR SIZE HAIL NEAR FRITCH.
&&
EVENT NUMBER AMA1900637
SCHNEIDERLocal storm report, May 7, 5:22 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 6 N BUSHLAND 35.28N 102.05W
05/07/2019 E1.25 INCH POTTER TX SOCIAL MEDIA
&&
EVENT NUMBER AMA1900638
SCHNEIDERLocal storm report, May 7, 5:25 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
525 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM FLASH FLOOD FRITCH 35.64N 101.60W
05/07/2019 HUTCHINSON TX SOCIAL MEDIA
&&
EVENT NUMBER AMA1900639
SCHNEIDERLocal storm report, May 7, 5:35 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
535 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FLASH FLOOD 9 N AMARILLO 35.33N 101.83W
05/07/2019 POTTER TX DEPT OF HIGHWAYS
&&
EVENT NUMBER AMA1900640
SCHNEIDERLocal storm report, May 7, 6:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
631 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 E WAYSIDE 34.79N 101.44W
05/07/2019 M1.75 INCH ARMSTRONG TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900641
SCHNEIDERLocal storm report, May 7, 6:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 6 E WAYSIDE 34.79N 101.44W
05/07/2019 M1.75 INCH ARMSTRONG TX TRAINED SPOTTER
&&
CORRECTED EVENT TIME
EVENT NUMBER AMA1900641
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:04 PM CDT | Special Weather Statement | AMA | Potter | 41 min |
| May 6, 7:14 PM CDT | Special Weather Statement | AMA | Randall | 61 min |
| May 6, 7:47 PM CDT | Special Weather Statement | AMA | Potter | 58 min |
| May 6, 7:50 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 55 min |
| May 6, 9:58 PM CDT | Special Weather Statement | AMA | Deaf Smith | 32 min |
| May 6, 11:34 PM CDT | Special Weather Statement | AMA | Randall | 56 min |
| May 6, 11:52 PM CDT | Special Weather Statement | AMA | Deaf Smith | 53 min |
| May 7, 12:21 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 54 min |
| May 7, 1:18 AM CDT | Special Weather Statement | AMA | Deaf Smith | 27 min |
| May 7, 10:32 AM CDT | Special Weather Statement | AMA | Dallam | 28 min |
| May 7, 11:00 AM CDT | Special Weather Statement | AMA | Dallam | 30 min |
| May 7, 11:52 AM CDT | Flash Flood Watch | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts | 16 hr |
| May 7, 12:19 PM CDT | Special Weather Statement | AMA | Potter | 41 min |
| May 7, 12:33 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 42 min |
| May 7, 12:45 PM CDT | Special Weather Statement | AMA | Sherman | 30 min |
| May 7, 1:09 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Potter | 51 min |
| May 7, 1:12 PM CDT | Special Weather Statement | AMA | Moore | 33 min |
| May 7, 1:23 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 67 min |
| May 7, 1:32 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 73 min |
| May 7, 1:48 PM CDT | Special Weather Statement | AMA | Potter | 42 min |
| May 7, 1:52 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 53 min |
| May 7, 2:04 PM CDT | Special Weather Statement | AMA | Oldham | 41 min |
| May 7, 2:10 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 65 min |
| May 7, 2:13 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter | 47 min |
| May 7, 2:14 PM CDT | Areal Flood Advisory | AMA | Moore, Potter | 2 hr |
| May 7, 2:14 PM CDT | Special Weather Statement | AMA | Moore | 31 min |
| May 7, 2:26 PM CDT | Special Weather Statement | AMA | Moore | 34 min |
| May 7, 2:30 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 60 min |
| May 7, 2:41 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 64 min |
| May 7, 2:45 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 31 min |
| May 7, 2:49 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 41 min |
| May 7, 2:54 PM CDT | Special Weather Statement | AMA | Randall | 51 min |
| May 7, 3:06 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 69 min |
| May 7, 3:12 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 48 min |
| May 7, 3:27 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 63 min |
| May 7, 3:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree | 77 min |
| May 7, 3:43 PM CDT | Tornado Warning | AMA | Carson, Potter | 47 min |
| May 7, 3:48 PM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Ochiltree | 26 min |
| May 7, 3:53 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Potter | 67 min |
| May 7, 3:56 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 49 min |
| May 7, 3:57 PM CDT | Tornado Warning | AMA | Potter | 33 min |
| May 7, 4:00 PM CDT | Flash Flood Warning | AMA | Hutchinson, Moore, Potter | 3 hr |
| May 7, 4:11 PM CDT | Tornado Warning | AMA | Ochiltree | 34 min |
| May 7, 4:17 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 28 min |
| May 7, 4:24 PM CDT | Tornado Warning | AMA | Carson, Potter | 51 min |
| May 7, 4:37 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 38 min |
| May 7, 4:42 PM CDT | Tornado Warning | AMA | Hutchinson | 48 min |
| May 7, 5:11 PM CDT | Tornado Warning | AMA | Hutchinson, Roberts | 49 min |
| May 7, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 61 min |
| May 7, 5:26 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 64 min |
| May 7, 5:35 PM CDT | Tornado Warning | AMA | Ochiltree | 40 min |
| May 7, 5:42 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 33 min |
| May 7, 6:00 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 26 min |
| May 7, 6:12 PM CDT | Tornado Warning | AMA | Armstrong, Donley, Randall | 48 min |
| May 7, 6:28 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 77 min |
| May 7, 6:36 PM CDT | Tornado Warning | AMA | Hemphill, Wheeler | 39 min |
| May 7, 6:42 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 49 min |
| May 7, 6:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 41 min |
| May 7, 6:52 PM CDT | Tornado Warning | AMA | Lipscomb, Ochiltree | 38 min |
| May 7, 6:57 PM CDT | Tornado Warning | AMA | Armstrong, Donley | 48 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.